MAUDE Adverse Event Report: BIOFIRE DIAGNOSTICS, LLC BIOFIRE JOINT INFECTION (JI) PANEL

BIOFIRE DIAGNOSTICS, LLC BIOFIRE JOINT INFECTION (JI) PANEL
Model Number RFIT-ASY-0138
Medical Device Problem Code False Positive Result (1227)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 10/04/2025
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Investigation: the (b)(6) medical center, (b)(6) reported a potential false-positive s.Aureus result on the biofire joint infection (ji) panel during patient testing.The patient is a 46-year-old female who presented with right knee swelling at the time of testing.On (b)(6) 2025, synovial fluid was collected from the patient and tested on the ji panel.On (b)(6) 2025, the ji panel reported a 'detected' result for s.Aureus.Culture yielded no growth after four days, and no organism was seen on gram stain.On (b)(6) 2025, repeat testing was performed using the ji panel, and a 'not detected' result for all analytes was reported.The results reported to the physician were s.Aureus detected.The patient was not negatively impacted by the result and was discharged with medicine.No patient harm was reported.The patient's final diagnosis was right knee effusion.The analysis of the ji panel run files provided by the customer showed late or no amplification suggesting that the target nucleic acid was present at low levels.A potential product malfunction was identified.An in-house investigation was performed on the ji panel pouch lot and concluded potential reagent pouch contamination during manufacturing of the lot.Conclusion: the investigation found that the most likely cause of the discrepant results was due to contamination during manufacturing.Analysis of the customer provided information and in-house investigation of the biofire ji panel pouch lot indicate a potential low-level contamination event during the manufacturing of this lot.Each biofire reagent lot is qualified prior to product release; this qualification includes a high statistical-confidence sampling to confirm that the kit components released for customer use are conforming.All qc metrics for the pouch lot were met, suggesting contamination exists below lod or was limited to a small portion within the lot.Per the ji panel instructions for use [rfit-prt-0690], false positive results can be the result of a variety of sources and causes; it is important that results be used in conjunction with other clinical, epidemiological, or laboratory information.Clinical performance can be found in tables 20, 49, and 50 of the biofire® joint infection (ji) panel instructions for use (https://www.Biofiredx.Qarad.Eifu.Online/iti/us/en/all?keycode=iti0017).
 
Event or Problem Description
The customer (usa) reported a potential false positive staphylococcus aureus result on the biofire joint infection panel after testing a patient sample.The customer reported the patient was not impacted.No patient harm was reported.The investigation determined that the most likely the cause of the false positive s.Aureus result was contamination during manufacturing.

Brand Name
BIOFIRE JOINT INFECTION (JI) PANEL
Common Device Name
BIOFIRE JOINT INFECTION (JI) PANEL
Manufacturer (Section D)
BIOFIRE DIAGNOSTICS, LLC
515 colorow dr
salt lake city UT 84108
Manufacturer (Section G)
BIOFIRE DIAGNOSTICS, LLC
515 colorow dr
salt lake city UT 84108
Manufacturer Contact
515 colorow dr
salt lake city, UT 84108
3857701328
MDR Report Key24760769
Report Number3002773840-2026-00005
Device Sequence Number18718405
Product Code QSN
UDI-Device Identifier00815381020192
UDI-Public00815381020192
Combination Product (Y/N)N
Initial Reporter StateNC
Initial Reporter CountryUS
PMA/510(K) Number
DEN200066
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Health Professional
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial
Report Date (Section B) 04/01/2026
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date05/10/2026
Device Model NumberRFIT-ASY-0138
Device Lot Number0878825
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 03/03/2026
Initial Report FDA Received Date04/01/2026
Was Device Evaluated by Manufacturer? (Y/N) No
Date Device Manufactured05/18/2025
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient Age46 YR
Patient SexFemale